Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Cheyenne, WY

May 23, 2008Cheyenne County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at May 23, 2008, 8:39 PM MDT for Cheyenne County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 8:39 PM MDT (02:39 UTC)
Expired
May 23, 2008, 10:45 PM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 171 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:40 PM MDTFLOODSunol, NECOTTONWOOD CREEK IS FLOWING 30 YDS WIDE IN SOME AREAS. WATER CROSSING HWY 30, EAST OF SIDNEY. STANDING WATER IN FIELDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2168 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 240239
FFWCYS
NEC033-240445-
/O.NEW.KCYS.FF.W.0004.080524T0239Z-080524T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
839 PM MDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1045 PM MDT

* AT 833 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLTON...
  SUNOL AND LODGEPOLE

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH WILL BE 
POSSIBLE IN THE WARNED AREA.

COTTONWOOD CREEK IS OUT OF ITS BANKS AND RUNNING 30 YARDS WIDE. 
ADDITIONAL REPORTS OF WATER RUNNING ATOP HIGHWAY 30 EAST OF SIDNEY. 
AREAS OF SIGNIFICANT STANDING WATER WAS ALSO OBSERVED ACROSS EASTERN 
CHEYENNE COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4129 10287 4128 10261 4100 10262 4100 10286
TIME...MOT...LOC 0239Z 180DEG 0KT 4113 10274

$$

HAHN
2 follow-up statements
000
WGUS75 KCYS 240406
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 PM MDT FRI MAY 23 2008

NEC033-240445-
/O.CON.KCYS.FF.W.0004.000000T0000Z-080524T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE NE-
1002 PM MDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...

AT 954 PM MDT...RAIN HAS MOVED AWAY FROM THE AFFECTED AREA...HOWEVER 
COTTONWOOD CREEK WILL LIKELY REMAIN AT OR ABOVE BANKFULL UNTIL 
1045.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
COLTON...SUNOL AND LODGEPOLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4129 10287 4128 10261 4100 10262 4100 10286
TIME...MOT...LOC 0402Z 180DEG 0KT 4113 10274

$$

SOWKO
000
WGUS75 KCYS 240440
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 PM MDT FRI MAY 23 2008

NEC033-240449-
/O.EXP.KCYS.FF.W.0004.000000T0000Z-080524T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEYENNE NE-
1039 PM MDT FRI MAY 23 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM MDT FOR
SOUTHEASTERN CHEYENNE COUNTY...

RAINS HAVE CEASED AND WATER HAVE RECEDED...THUS THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.  

LAT...LON 4129 10287 4128 10261 4100 10262 4100 10286
TIME...MOT...LOC 0439Z 180DEG 0KT 4113 10274

$$

SOWKO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 23, 8:36 PM MDT, 3 minutes earlier.

Area forecast discussion, May 23, 8:36 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
836 PM MDT FRI MAY 23 2008

.UPDATE...REMOVED ALL BUT THE EASTERN ROW OF COUNTIES FROM THE TOR
WATCH AS AIRMASS HAS STABILIZED FOR THE MOST PART. ATTENTION TURN
TO HYDROLOGY AS SLUG UP MOISTURE CONTINUES TO SOAK THE PANHANDLE
AND NORTHERN WYOMING ZONES. MORE SHOWERS DEVELOPING ALONG THE LARAMIE
RANGE AS WELL. HAVE ISSUED A FLOOD WARNING FOR NORTHERN
INTERIOR...AND A FLASH FLOOD WARNING FOR CHEYENNE COUNTY IN
NEBRASKA WHERE HEAVY STORM HAVE TRAINED. MODELS KEEP RAIN GOING ALL
NIGHT IN ROBUST UPSLOPE. THIS ACTIVITY WILL STAY MOSTLY NORTH OF
CHEYENNE THOUGH.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 657 PM MDT FRI MAY 23 2008/

UPDATE...
UPDATED FOR TORNADO WATCH 343 WHICH IS IN EFFECT FOR AREAS ALONG
AND EAST OF THE LARAMIE RANGE...INCLUDING LARAMIE...PLATTE...
CONVERSE...GOSHEN...NIOBRARA...AS WELL AS ALL OF THE WESTERN
NEBRASKA PANHANDLE. HAHN

PREV DISCUSSION... /ISSUED 236 PM MDT FRI MAY 23 2008/

SHORT TERM...UPPER JET WILL BE OVER THE NEB PANHANDLE THIS
EVENING. UPPER LOW WILL RETROGRADE OFF THE NORTHERN CA COAST
TONIGHT. MOIST SOUTHEAST FLOW WILL CONTINUE AT THE SURFACE WITH
SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN LOW AND MID LEVEL WIND
SHEAR...BOTH DIRECTIONAL AND SPEED. A STRONG PIECE OF ENERGY WILL
MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...MAINLY EAST OF
THE LARAMIE RANGE. MODERATELY UNSTABLE AIRMASS COMBINED WITH THE
DYNAMICS WILL RESULT IN A CHANCE OF SEVERE THUNDERSTORMS ACROSS
MUCH OF THE CWA THROUGH THIS EVENING. LARGE HAIL AND A FEW
TORNADOES WILL BE THE MAIN THREATS WITH THE STORMS. SW FLOW WILL
CONT ALOFT SAT BUT SHEAR PROFILES WILL NOT BE AS STRONG AS SURFACE
WINDS SHIFT TO THE SW. AIRMASS WILL BE MORE STABLE SAT AFTERNOON
AND EVENING...THEREFORE EXPECT ONLY GENERAL TYPE THUNDERSTORMS.
STRONG WINDS IN NEB PANHANDLE SHOULD DECREASE BY 9 PM THIS EVENING
AS GRADIENT BEGINS TO RELAX.

LONG TERM...SUNDAY MORNING THROUGH FRIDAY AFTERNOON MAY 30TH.

SUNDAY...RELATIVELY QUIESCENT DAY AS LOW AMPLITUDE SHORTWAVE RIDGING
PREVAILS ACROSS EASTERN WYOMING. LOW/MID LEVELS OF THE ATMOSPHERE
WILL BE RELATIVELY DRY DUE TO WEST FLOW THUS ONLY 10-25 PERCENT OF
AFTERNOON AND EVENING THUNDERSTORM COVERAGE EXPECTED...WITH NO
SEVERE STORMS ANTICIPATED DUE TO LIMITED SHEAR AND BUOYANCY.

MEMORIAL DAY...COLD FRONTAL BOUNDARY WILL MOVE SOUTHWARD SUNDAY
NIGHT WITH MOIST UPSLOPE LOW LEVEL DAY TWO FLOW OCCURRING IN THE POST
COLD FRONTAL AIRMASS. LOW/MID LEVEL INSTABILITY AXIS WILL DEVELOP
ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA IN LOW AND MID LEVEL
THETA-E RIDGE AXISES. WITH DECENT SHEAR AND BUOYANCY...MECHANICAL
LIFT FROM LOW LEVEL UPSLOPE AND SHORTWAVE TROUGH MOVING ACROSS AT
PEAK HEATING...EXPECT SCATTERED TO NUMEROUS AFTERNOON AND EVENING
THUNDERSTORMS...MOST NUMEROUS ACROSS FAR SOUTHEAST WYOMING AND
SOUTHWEST NEBRASKA. HAVE ADDED MENTION OF AFTERNOON AND EVENING
SEVERE THUNDERSTORMS ACROSS FAR SOUTHEAST WYOMING AND SOUTHWEST
NEBRASKA IN INSTABILITY AXIS.

TUESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ONCE AGAIN...
MOST NUMEROUS EAST OF THE LARAMIE RANGE IN UPSLOPE FLOW REGIME.
EXPECT MORE LIMITED THUNDERSTORM COVERAGE DUE TO RISING HEIGHTS
ALOFT AND DECREASE ON LOW/MID LEVEL MOISTURE. SEVERE THUNDERSTORMS
LOOK LESS LIKELY.

WEDNESDAY...EVEN DRIER AS HEIGHTS ALOFT RISE WITH SHORTWAVE RIDGING
DEVELOPING ACROSS EASTERN WYOMING AND NEBRASKA. ONLY ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS ON TAP WITH LESS LOW/MID LEVEL
MOISTURE.

THURSDAY...DRY SOUTHWEST FLOW ALOFT PREVAILS. WITH WARM MID LEVEL
TEMPERATURES ACTING AS A CAPPING INVERSION ALONG WITH RELATIVELY DRY
LOW LEVELS...ONLY ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS
ON TAP.

FRIDAY...GFS HINTS AT MORE UNSETTLED PATTERN WITH TROUGHING ALOFT
ACROSS MONTANA AND WYOMING. FOR NOW...WILL STICK WITH STATUS QUO AND
KEEP MINIMAL AFTERNOON THUNDERSTORMS IN THE FORECAST.   RUBIN

AVIATION...VFR CONDITIONS WILL OCCUR WEST OF THE LARAMIE RANGE
TONIGHT AND SATURDAY...WHILE AREAS OF MVFR AND IFR WILL OCCUR THIS
AFTERNOON THROUGH SATURDAY EAST OF THE LARAMIE RANGE DUE TO
THUNDERSTORMS AND LOW CLOUDS. GUSTY SURFACE WINDS WILL OCCUR IN
THE NEBRASKA PANHANDLE THROUGH MID EVENING WITH SOUTHEAST WINDS OF
25 TO 35 MPH WITH GUSTS TO 50 MPH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WATCH UNTIL 6 PM SATURDAY FOR WYZ061-WYZ063.
NE...WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR NEZ001-NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....RUBIN
Hazardous weather outlook, May 23, 8:14 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT FRI MAY 23 2008

WYZ059>070-250215-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
814 PM MDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL
WYOMING...INCLUDING NORTHERN ALBANY...PLATTE...CONVERSE...WESTERN
NIOBRARA...AND WESTERN GOSHEN COUNTY THROUGH SATURDAY EVENING.
SEVERAL ROADS HAVE BEEN WASHED OUT. CREEK...STREAMS...AND
TRIBUTARIES WILL REMAIN SWOLLEN THROUGH THIS PERIOD.

THE FLOOD WATCH CONTINUES FOR CENTRAL AND SOUTHERN PARTS OF CARBON
COUNTY THROUGH SATURDAY. THERE IS A CONCERN THAT ADDITIONAL SHOWERS
DURING THAT TIME COULD CAUSE SOME RIVERS AND STREAMS ALREADY
SWOLLEN WITH SNOW MELT RUNOFF TO FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY AS DISTURBANCES
MOVE THROUGH THE UPPER LEVEL TROUGH TO THE WEST ALONG THE PACIFIC
COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-250215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
814 PM MDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE
WESTERN NEBRASKA PANHANDLE THROUGH THE REST OF THE EVENING HOURS.
A FEW STORMS MAY APPROACH SEVERE LEVELS FROM DAWES COUNTY SOUTH TO
CHEYENNE COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR
DAWES...BOX BUTTE...MORRILL...AND CHEYENNE COUNTIES THROUGH
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY AS DISTURBANCES
MOVE THROUGH THE UPPER LEVEL TROUGH TO THE WEST ALONG THE PACIFIC
COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT FOR DAWES...BOX
BUTTE...MORRILL...AND CHEYENNE COUNTY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 23, 4:33 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          6 SW PINE BLUFFS        41.12N 104.15W
05/23/2008                   LARAMIE            WY   LAW ENFORCEMENT

            TORNADO TOUCHDOWN SOMEWHERE SOUTH OF INTERSTATE 80 AT
            MILE MARKER 394.

&&

EISE
Local storm report, May 23, 4:39 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             33 E CHEYENNE           41.14N 104.16W
05/23/2008  M1.00 INCH       LARAMIE            WY   PUBLIC

            POSSIBLE TORNADO NEAR EGBERT. 33E OF CHEYENNE.

&&

BCHAPMAN
Local storm report, May 23, 4:57 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             3 E BURNS               41.19N 104.30W
05/23/2008  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0454 PM     HEAVY RAIN       3 N BURNS               41.23N 104.36W
05/23/2008  E0.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            PEA HAIL COVERS THE GROUND.

&&

BCHAPMAN
Local storm report, May 23, 5:43 PM MDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     CHEYENNE                41.15N 104.79W
05/23/2008                   LARAMIE            WY   LAW ENFORCEMENT

            LOCATED AT EXIT 394 INTERSTATE 80, OR, 30 MILES EAST OF
            CHEYENNE.

0440 PM     HEAVY RAIN       BURNS                   41.19N 104.36W
05/23/2008  E0.00 INCH       LARAMIE            WY   TRAINED SPOTTER

0505 PM     HAIL             10 NE BURNS             41.29N 104.22W
05/23/2008  M0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            HEAVY RAIN TOO.

0514 PM     TORNADO          PINE BLUFFS             41.18N 104.07W
05/23/2008                   LARAMIE            WY   LAW ENFORCEMENT

            NORTH OF PINE BLUFFS ON HWY 206

0525 PM     FLOOD            BURNS                   41.19N 104.36W
05/23/2008                   LARAMIE            WY   FIRE DEPT/RESCUE

            LOW AREAS FLOODED. COUNTY ROADS 149 AND 212 ALSO.

0540 PM     TORNADO          8 S LA GRANGE           41.52N 104.16W
05/23/2008                   LARAMIE            WY   LAW ENFORCEMENT

            ALSO SEVERAL FUNNELS REPORTED.

&&

BCHAPMAN
Local storm report, May 23, 6:46 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          HAWK SPRINGS            41.79N 104.27W
05/23/2008                   GOSHEN             WY   NWS EMPLOYEE

0615 PM     FUNNEL CLOUD     1 W YODER               41.92N 104.31W
05/23/2008                   GOSHEN             WY   NWS EMPLOYEE

0640 PM     HAIL             5 SE BAYARD             41.71N 103.25W
05/23/2008  M1.50 INCH       MORRILL            NE   LAW ENFORCEMENT

&&

BCHAPMAN
Local storm report, May 23, 7:10 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
710 PM MDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             BRIDGEPORT              41.67N 103.10W
05/23/2008  M1.00 INCH       MORRILL            NE   COUNTY OFFICIAL

            NICKLE TO QUARTER SIZED FOR ABOUT 5 MIN.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:10 PM MDTTornado WarningCYSKimball28 min
May 23, 6:34 PM MDTSevere Thunderstorm WarningCYSMorrill41 min

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.